Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Nurses Beware: Antibiotics Linked to Tendon Rupture

Posted Jan 23 2009 12:25pm
Here's a story from The Nursing Site.com...

In July of 2008, the Federal Drug Administration (FDA) began notifying the manufacturers of fluroquinlolone antimicrobial medications that they need to add a Boxed Warning about possible tendonitis and tendon ruptures to the product labels on these medications. The FDA also asks that patient education materials be distributed when the medication is dispensed.

Tendon ruptures from these medications date back at least as far as 1997. From November 1997 to March 2007, the FDA has received reports of 336 cases of tendon ruptures in patients taking these medications.

Fluroquinlolone is a broad spectrum antimicrobial medication used to treat bacterial infections in adults such as lung infections, sinus infections, urinary tract infections and some skin infections. These medications are known to be some of the most powerful anti-bacterial agents available.

Brand and Generic Names
Brand names for fluroquinlolone include Levaquin, Cipro, Cipro XR, Proquin XR, Avelox, Factive, Noroxin and Floxin. Generic names include ciprofloxin, levofloxin, moxifloxin, gemifloxin, norfloxin and oxfloxin. Read more....
Post a comment
Write a comment:

Related Searches